Results 1 to 3 of 3

Thread: Med Questions

Hybrid View

  1. #1
    Join Date
    Nov 2013
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Med Questions

    I was officially diagnosed 2 days ago and have had symptoms for about 9 months. I have a few questions. I started plaquenil and prednisone 2 days ago. I am so sick from the plaquenil, will this go away? Also has anyone ever not taken the meds, what if I decide not to take them, besides pain of course. I have been reading a lot about homeopathic things and diet. Are there serious risks to not taking the medication or just pain and symptoms? Thank you.

  2. #2
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,913
    Blog Entries
    1
    Thanks
    1,393
    Thanked 1,617 Times in 1,107 Posts

    Default

    firstly ..... I am not a doctor.so I can tell you my experiences, and those I have heard about ....but I cannot diagnose and tell you what will / wont work.the best way to understand how plaquenil works is ......think of a cakeyou add eggflour mix them togetherand a new product is made.this is how plaquenil worksIt mikes inside of you and reacts with your body to create a new ingredient.this new ingredient, then reacts again with your body to suppress your immune system.it can be a scary thought, we are poisoning our body to protect it.this poison can make us sick, but we usually do become adjusted to it.so ..... usually this sick feeling goes away.also if you do not take the medication .......then lupus has the chance to work as it wants.20 or 30 years ago lupus was considered a fatal diagnosis.that means most people who contracted lupus died in 5 to 10 years.modern medicine has stopped most of these deaths .....but not all ..... w have lots friends from this site only recently please never stop medication without talking to your doctor !!!!!!!!!!!!please never stop medication without talking to your doctor !!!!!!!!!!!!please never stop medication without talking to your doctor !!!!!!!!!!!!
    When you're stressed, You eat Ice cream, Cake, Chocolate & Sweets. Why? Because stressed spelled backwards is DESSERTS.

  3. The Following 2 Users Say Thank You to steve.b For This Useful Post:

    AmberLPN (07-20-2014), Saysusie (05-21-2014)

  4. #3
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,713
    Blog Entries
    9
    Thanks
    1,575
    Thanked 919 Times in 582 Posts

    Default

    And to reiterate what Steve said: "Please never stop medication without talking to your doctor!!" ESPECIALLY PREDNISONE!! You can NEVER, EVER just stop taking Prednisone. This medication must be tapered down and you can only do that under your doctor's supervision. To just stop taking this medication can cause very serious problems (sometimes fatal).
    ALSO - DO NOT START HOMEOPATHIC TREATMENTS! Again, with Lupus, most homeopathic treatments can exacerbate your symptoms, cause new ones to appear, and can be dangerous.

    Now, the combination of medications that your are taking are generally the first line of defense against Lupus symptoms. Prednisone is a corticosteroid (nothing at all like anabolic steroids) and it is very similar to the hormone cortisone, which our bodies manufature.
    It is extremely effective in treating active lupus, and symptoms often rapidly dissipate.
    Prednisone acts as an immunusuppressant. The immune system protects itself against foreign bacteria and viruses. In some illnesses, like Lupus, the immune system produces antibodies which become overactive and cause symptoms such as those seen in Lupus and other auto-immune diseases. Prednisone suppresses the production of these antibodies and reduces the inflammation caused by the disease.

    Corticosteroids, such as Prednisone, can dramatically improve many symptoms of Lupus and sometimes response can be seen quickly. The effects of corticosteroids can include:
    * Decreased pain in joints and muscle
    * Decreased pain and inflammation from skin rashes
    * Decreased inflammation in blood vessels and in the tissues surrounding the heart and lungs.
    * Decreased central nervous system symptoms, such as severe headaches and confusion

    As in your case, corticosteroids are often used in combination with other drugs. They can also be used with mycophenolate mofetil or cyclophosphamide or with azathioprine. Prednisone's spectrum of action is so broad that it is used all over the world and due to its strong action, it has saved many lives. But, of course, it comes with side effects (you cannot escape that). It comes down to deciding if the side effects are worth the benefits and most patients decide that they are indeed. Nausea is a pretty common side-effect of Prednisone and for many, this dissipates when the body acclimates to the drug.

    Plaquenil is a cumulative drug - meaning it has to build up in your system before you see significant results. It is for this reason that doctors often recommend Prednisone with Plaquenil, so that the patient will see results quicker. Two days is really not long enough to determine if either drug is working or not.

    Please do not make any changes in your medications without consulting with your doctor first! I wish you the best!

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  5. The Following User Says Thank You to Saysusie For This Useful Post:

    AmberLPN (07-20-2014)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •